Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 6, NWS St. Louis, MO

January 8, 2008Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 8, 2008, 2:30 PM CST for Osage County, Missouri. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 2:30 PM CST (20:30 UTC)
Expired
Jan 9, 2008, 10:20 AM CST
In force
20 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 082030
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CST TUE JAN 08 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-092030-
/O.NEW.KLSX.FL.W.0006.080108T2030Z-080110T0000Z/
/WPHM7.1.ER.080108T1830Z.080108T2000Z.080109T0000Z.NO/
230 PM CST TUE JAN 08 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM TUESDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/09  01/10  01/11  01/12  01/13

MARIES RIVER
  WESTPHALIA       10   11.1       6.8    3.5    2.7    2.5    2.5
3 follow-up statements
000 
WGUS83 KLSX 082055
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CST TUE JAN 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-092055-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-080110T0646Z/
/WPHM7.1.ER.080108T1830Z.080109T0000Z.080109T0646Z.NO/
255 PM CST TUE JAN 08 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 2 PM TUESDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 12.0 FEET BY THIS
  EVENING. 
* THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT ON WEDNESDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/09  01/10  01/11  01/12  01/13

MARIES RIVER
  WESTPHALIA       10   11.1       7.3    3.3    2.6    2.4    2.3
000 
WGUS83 KLSX 090138
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CST TUE JAN 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-100138-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-080110T0514Z/
/WPHM7.1.ER.080108T1830Z.080109T0115Z.080109T0514Z.NO/
738 PM CST TUE JAN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM TUESDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/09  01/10  01/11  01/12  01/13

MARIES RIVER
  WESTPHALIA       10   13.2       7.3    3.3    2.6    2.4    2.3
000 
WGUS83 KLSX 091620
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CST WED JAN 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  THE MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS FLOOD WARNING IS BASED ON NO ADDITIONAL SIGNIFICANT RAINFALL...

THIS WILL BE THE LAST STAEMENT FOR THIS HIGH WATER EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-091650-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-080110T0514Z/
/WPHM7.1.ER.080108T1830Z.080109T0115Z.080109T0605Z.NO/
1020 AM CST WED JAN 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 4.8 FEET. 
* FELL BELOW FLOOD STAGE AT 12:05 AM WEDNESDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...A CONTINUED DOWNWARD TREND IS EXPECTED.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/10  01/11  01/12  01/13  01/14

MARIES RIVER
  WESTPHALIA       10    4.8       3.3    2.6    2.4    2.3    2.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 8, 12:11 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 8, 12:11 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CST TUE JAN 8 2008

.UPDATE...
THUNDERSTORM THREAT HAS BECOME CONFINED TO THE FAR SRN AND ERN
PARTS OF THE CWA THIS AFTERNOON AS MOST OF THE REGION REMAINS
STABILIZED BEHIND LAST NIGHTS STORMS. DRY SLOT IS WORKING UP FROM
SWRN MO...SO THERE WILL BE SOME BREAKS IN THE CLOUDS AND ONLY CHC
FOR PRECIP OVER CNTRL AND E CNTRL MO. PRECIPITATION FORECAST
STILL LOOKS GOOD UP NORTH AS DEFORMATION ZONE EXTENDING FROM ERN
KS INTO ERN IA WILL LIFT NEWD ACROSS THE FAR NRN PART OF THE CWA
LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE ONLY MINOR
ADJUSTMENTS BASED ON CURRENT TRENDS.

BRITT

&&

.DISCUSSION...
THE STORM SYSTEM THAT BROUGHT SVR WX TO THE REGION YDY WL CONT TO
AFFECT WX ACROSS THE REGION AGAIN TDY. CDFNT CURRENTLY ACROSS ERN
KS...THRU W CENTRAL TO NERN MO...AND ACROSS W CENTRAL TO NRN IL WL
MV EWD SLOWLY TDY. THE CDFNT WL BE IN THE STL METRO AREA AROUND 18Z
TDY. THE UPR LVL TROF THEN BECOMES NEGATIVELY TILTED AND QUICKLY
EJECTS THE SYSTEM ENEWD THIS AFTN.

ATTM...MDLS INDICATE THAT ATMO WL HAVE A CHC TO DESTABILIZE ENUF FOR
POSSIBILITY OF ANOTHER ROUND OF SVR WX AHEAD OF THE CDFNT LATE THIS
MRNG AND INTO THE AFTN.

MDLS ARE BEGINNING TO INDICATE A BRIEF PD OF SN ACROSS EXTREME NRN
PORTIONS OF THE CWA THIS EVE. BASED ON CURRENT MDL TRENDS...LITTLE
TO NO SN ACCUMULATION IS EXPECTED. AFTER THIS SYSTEM PULLS
NEWD...WED IS EXPECTED TO DRY WITH ABV AVG TEMPS WITH HIGHS IN THE
UPR 40S AND 50S.

MDLS SOLNS BEGIN TO DIVERGE AFTER WED WITH EACH MDL HAVING A LITTLE
DIFF SOLN REGARDING STRENGTH AND TIMING OF SYSTEM. HOWEVER...GFS IS
THE OUTLIER WITH THIS SYSTEM KEEPING THE MAIN SYSTEM WELL N OF MO.
THIS SYSTEM WL BRING A CHC OF RA OR SN TO MUCH OF THE AREA ON THURS
INTO FRI. DUE TO LOW CONFIDENCE IN LATEST MDL SOLNS...MADE FEW
CHANGES TO PREV FCST AND TRENDED TWD NAM...UKMET AND ECMWF SOLNS.
MADE FEW CHANGES TO PREV FCST IN EXTD PDS.

TILLY

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT EXTENDS ROUGHLY FROM KIJX TO KAIZ AT 18Z. ALONG THIS
FRONT REMAINS IFR/LIFR CIGS AND VSBYS WITH KCOU AT LESS THAN 1/4SM
AT THIS TIME. HAVE KUIN AND KCOU IMPROVING THE NEXT FEW HOURS AS
FRONT CONTINUES TO MOVE EWD...AND ACCORDINGLY HAVE IFR CONDITIONS
MOVING INTO KSTL/KSUS LATER THIS AFTERNOON. ADDED A TEMPO GROUP
FOR MIX OF -RASN AS AREA OF PRECIPITATION OVER WRN MO LIFTS NEWD
LATER THIS AFTERNOON. OTHERWISE...STILL HAVE VFR CONDITIONS WITH
DECREASING WINDS TONIGHT AS THE SYSTEM LIFTS OUT MO/IL.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 8, 11:58 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST TUE JAN 8 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1158 AM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF SOUTHEAST
MISSOURI AS WELL AS SOUTHWEST AND WEST CENTRAL ILLINOIS. A FEW OF
THESE STORMS MAY PRODUCE BRIEF DOWNPOURS...GUSTY WINDS AND
FREQUENT LIGHTNING.

THERE IS A SLIGHT CHANCE OF SNOW ACROSS EXTREME NORTHEASTERN
MISSOURI LATE THIS AFTERNOON. LITTLE OR NO SNOW ACCUMULATION IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND
THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST
MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jan 8, 8:32 AM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CST TUE JAN 8 2008

MOZ099-081530-
REYNOLDS MO-
832 AM CST TUE JAN 8 2008

AT 832 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF ELLINGTON...MOVING NORTHEAST AT
55 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 45 MPH...
HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS GARWOOD AND
ELLINGTON BETWEEN 832 AM AND 930 AM.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:20 PM CSTSevere Thunderstorm WarningLSXPike40 min
Jan 7, 7:23 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau52 min
Jan 7, 8:12 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren48 min
Jan 7, 8:27 PM CSTTornado WarningLSXPike48 min
Jan 7, 8:35 PM CSTTornado WarningLSXCrawford, Franklin, Gasconade40 min
Jan 7, 8:52 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage38 min
Jan 7, 9:04 PM CSTTornado WarningLSXGasconade, Osage41 min
Jan 7, 9:43 PM CSTTornado WarningLSXLincoln, Pike47 min
Jan 7, 9:43 PM CSTTornado WarningLSXFranklin, Gasconade, Warren27 min
Jan 7, 10:01 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade44 min
Jan 7, 10:43 PM CSTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren47 min
Jan 7, 11:18 PM CSTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Jan 8, 12:08 AM CSTSevere Thunderstorm WarningLSXCrawford, Gasconade52 min
Jan 8, 12:35 AM CSTSevere Thunderstorm WarningLSXFranklin, Washington40 min
Jan 8, 1:10 AM CSTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis50 min
Jan 8, 3:39 AM CSTRiver Flood WarningLSXMarion17 hr
Jan 8, 4:26 AM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage, Washington49 min
Jan 8, 4:39 AM CSTSevere Thunderstorm WarningLSXIron, Reynolds51 min
Jan 8, 5:02 AM CSTSevere Thunderstorm WarningLSXFranklin, Washington25 min
Jan 8, 1:30 PM CSTRiver Flood WarningLSXLincoln20 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.